Alert archive / Missouri / Flash Flood Watches in 2014
Flash Flood Watch 1, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Apr 2, 2014, 3:07 PM CDT for 15 counties in Illinois; 20 counties in Missouri. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2014, 3:07 PM CDT (20:07 UTC)
- Expired
- Apr 4, 2014, 4:00 AM CDT
- In force
- 37 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 35 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Lincoln County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 3 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719 WGUS63 KLSX 022007 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 307 PM CDT WED APR 2 2014 ILZ058>060-064-065-069-070-074-097>102-MOZ036-041-042-047>052- 059>065-030815- /O.NEW.KLSX.FF.A.0001.140402T2007Z-140404T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL- ST. CLAIR IL-MONROE IL-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO- COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO- GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO... JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS 307 PM CDT WED APR 2 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL... CALHOUN IL...CLINTON IL...FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL... MONTGOMERY IL...PIKE IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN MO...BOONE MO...CALLAWAY MO...COLE MO... FRANKLIN MO...GASCONADE MO...JEFFERSON MO...LINCOLN MO... MONITEAU MO...MONTGOMERY MO...OSAGE MO...PIKE MO...ST. CHARLES MO...ST. LOUIS CITY MO...ST. LOUIS MO AND WARREN MO. * THROUGH LATE THURSDAY NIGHT * AREAS ALONG INTERSTATE 70 HAVE ALREADY RECEIVED ANYWHERE FROM 1 TO 2.5 INCHES OF RAIN SINCE LAST NIGHT. THIS SAME AREA IS EXPECTED TO PICK UP AN ADDITIONAL 2 TO 3 INCHES THROUGH THURSDAY EVENING FOR AN EVENT TOTAL OF 3 TO 5 INCHES. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND. * MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT. DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ 2%
4 follow-up statements
090 WGUS63 KLSX 030453 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1153 PM CDT WED APR 2 2014 ILZ058>060-064-065-069-070-074-097>102-MOZ036-041-042-047>052- 059>065-031100- /O.CON.KLSX.FF.A.0001.000000T0000Z-140404T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL- ST. CLAIR IL-MONROE IL-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO- COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO- GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO... JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS 1153 PM CDT WED APR 2 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL... FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...PIKE IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN MO...BOONE MO...CALLAWAY MO...COLE MO...FRANKLIN MO...GASCONADE MO... JEFFERSON MO...LINCOLN MO...MONITEAU MO...MONTGOMERY MO... OSAGE MO...PIKE MO...ST. CHARLES MO...ST. LOUIS CITY MO...ST. LOUIS MO AND WARREN MO. * THROUGH LATE THURSDAY NIGHT * AREAS ALONG INTERSTATE 70 HAVE ALREADY RECEIVED ANYWHERE FROM 1 TO 2.5 INCHES OF RAIN SINCE LAST NIGHT. THIS SAME AREA IS EXPECTED TO PICK UP AN ADDITIONAL 2 TO 3 INCHES THROUGH THURSDAY EVENING FOR AN EVENT TOTAL OF 3 TO 5 INCHES. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ GKS
623 WGUS63 KLSX 030834 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 334 AM CDT THU APR 3 2014 ILZ058>060-064-065-069-070-074-097>102-MOZ036-041-042-047>052- 059>065-032200- /O.CON.KLSX.FF.A.0001.000000T0000Z-140404T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL- ST. CLAIR IL-MONROE IL-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO- COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO- GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO... JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS 334 AM CDT THU APR 3 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL... FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...PIKE IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN MO...BOONE MO...CALLAWAY MO...COLE MO...FRANKLIN MO...GASCONADE MO... JEFFERSON MO...LINCOLN MO...MONITEAU MO...MONTGOMERY MO... OSAGE MO...PIKE MO...ST. CHARLES MO...ST. LOUIS CITY MO...ST. LOUIS MO AND WARREN MO. * THROUGH LATE TONIGHT * AREAS ACROSS CENTRAL AND EASTERN MISSOURI AS WELL AS MUCH OF SOUTHWEST ILLINOIS HAVE ALREADY RECEIVED ANYWHERE FROM 2 TO 3 INCHES OF RAIN SINCE YESTERDAY. THIS SAME AREA IS EXPECTED TO PICK UP AN ADDITIONAL 2 TO 3 INCHES THROUGH TONIGHT. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TILLY
014 WGUS63 KLSX 031534 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1034 AM CDT THU APR 3 2014 ILZ079-MOZ072>075-040345- /O.EXA.KLSX.FF.A.0001.000000T0000Z-140404T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH IL-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 1034 AM CDT THU APR 3 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN SOUTHWEST ILLINOIS...RANDOLPH IL. IN MISSOURI...CRAWFORD MO... ST. FRANCOIS MO...STE. GENEVIEVE MO AND WASHINGTON MO. * THROUGH LATE TONIGHT * AREAS FROM THE NORTHERN OZARKS INTO SOUTHWEST ILLINOIS RECEIVED 1 TO 2 INCHES OF RAIN EARLY THIS MORNING. SEVERAL MORE WAVES OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING, PRODUCING SEVERAL ADDITIONAL ROUNDS OF HEAVY RAINFALL. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ ILZ058>060-064-065-069-070-074-097>102-MOZ036-041-042-047>052- 059>065-040345- /O.CON.KLSX.FF.A.0001.000000T0000Z-140404T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL- ST. CLAIR IL-MONROE IL-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO- COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO- GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO... JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS 1034 AM CDT THU APR 3 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL... FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...PIKE IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN MO...BOONE MO...CALLAWAY MO...COLE MO...FRANKLIN MO...GASCONADE MO... JEFFERSON MO...LINCOLN MO...MONITEAU MO...MONTGOMERY MO... OSAGE MO...PIKE MO...ST. CHARLES MO...ST. LOUIS CITY MO...ST. LOUIS MO AND WARREN MO. * THROUGH LATE TONIGHT * AREAS FROM CENTRAL AND EASTERN MISSOURI INTO SOUTHWEST ILLINOIS HAVE ALREADY RECEIVED ANYWHERE FROM 3 TO 5 INCHES OF RAIN SINCE EARLY WEDNESDAY MORNING. SEVERAL MORE WAVES OF THUNDERSTORMS ARE FORECAST FOR THIS AFTERNOON AND INTO THE EVENING HOURS, WITH ADDITIONAL HEAVY RAIN ANTICIPATED. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TRUETT
841 WGUS63 KLSX 040904 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 404 AM CDT FRI APR 4 2014 ILZ058>060-064-065-069-070-074-079-097>102-MOZ036-041-042-047>052- 059>065-072>075-041015- /O.EXP.KLSX.FF.A.0001.000000T0000Z-140404T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-PIKE MO-BOONE MO-AUDRAIN MO- MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO- GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA... MEXICO...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS... FARMINGTON 404 AM CDT FRI APR 4 2014 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS EXPIRED. RAINFALL HAS ENDED ACROSS THE REGION...THEREFORE THE FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE. $$ GLASS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Apr 2, 12:51 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 2, 12:51 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1251 PM CDT Wed Apr 2 2014 .UPDATE: Issued at 1250 PM CDT Wed Apr 2 2014 MCS rolling thru STL metro and southwest IL at the moment and will take until 21z to finally exit southwest IL at the rate it is going, especially considering the southwest extent of it. Elsewhere and otherwise, expect a break in the activity with minimal chances for additional rain until later this evening when the next round fires up into central MO and then expands first to the northeast and then bodily tracks to the southeast thru the rest of the CWA overnight. Severe potential for this next round later tonight looks at least as good as it did this morning, probably better, with slightly greater instability and decent shear maintained with warm front passing thru. Trimmed max temps a bit most areas with rain and clouds keeping things down, but should still rise late in the day to come close to previous forecast. TES && .SHORT TERM: (Through Tonight) Issued at 327 AM CDT Wed Apr 2 2014 Expect ongoing TSRA to continue to move ewd this morning and shud continue to back build into at least central MO if not further W into wrn MO thru at least sunrise. TSRA over ern KS shud lift enewd this morning and affect mainly the nrn half of the CWA. These storms shud move ewd out of the region by this afternoon. This shud leave the bulk of the afternoon, and perhaps the early evening, dry. A wrmfnt shud slowly lift nwd today, but clouds and precip will help slow the nwd progression. The nwd progression of this fnt will largely determine where the storms are likely to develop this evening. This will also determine svr potential this afternoon and tonight. Believe elevated storms will form this evening and persist overnight impacting the nrn half of the CWA. These storms shud have a large hail threat given available elevated CAPE and shear. S of the fnt, precip is more questionable. However, are some mdl solns that suggest TSRA developing upstream of the CWA and moving into the region overnight. Main question will be timing. The threat with these storms will trend more twd wind, but also include hail. Tilly .LONG TERM: (Thursday through Tuesday) Issued at 405 AM CDT Wed Apr 2 2014 Mdls continue to point to a widespread severe weather outbreak on Thursday. TSRA shud be ongoing at Thurs morning, mainly over the ern portions of the CWA. These storms shud move out of the region quickly, leaving the bulk of the day dry. TSRA shud develop just w of the CWA, or along the wrn fringes, late Thurs afternoon and move ewd into the area. Progd hodographs show initial mode shud be supercells, but shud eventually upscale into QLCS. Primary threats will be tornadoes and large hail given the 30+ kts of 0-1 km shear and SRH of 300+ Joules. This wud point to a threat of strong tornadoes this eve as the LLJ ramps up. While the primary threat will shift more twd damaging winds as storm mode changes to QLCS, tornadoes will still be a threat given the strong low level shear. Some question remains with sfc low track. Had originally discounted the NAM, but 06z cycle is closer to other solns. While the entire CWA will see a threat for svr wx Thurs night, believe the primary concern will be for the srn half of the CWA. Beyond Fri, cooler temps are expected. Generally trended twd a blend of guidance given mdl differences. However, mdls are in fairly good agreement with much cooler temps on Fri and Fri night. Have therefore trended cooler. Kept POPs in the extd in the low chance range given uncertainty. Tilly && .AVIATION: (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1250 PM CDT Wed Apr 2 2014 VFR conditions will be few and far between the next 24 hours, with area of lo CIGs giving way to some extent late this afternoon and early this evening only to return in force later tonight as warm front continues its slow northward push. TSRA will come to an end in STL metro between 19-20z with next round firing up later this evening first in a COU-UIN axis and then pushing southeast toward STL metro sites late tonight. Passage of warm front late tonight and Thursday morning should signal end of this round of TSRA as well as breaking up of lo CIGs. Specifics for KSTL: MVFR conditions generally prevailing until later this evening when stratus re-strengthens over area ahead of final push of warm front. IFR CIGs to then continue until Thursday morning after sunrise. Another round of TSRA expected late tonight after the current round departs by 19-20z with some lingering SHRA possible well into Thursday morning. Yet another round of TSRA set for just beyond the valid period for Thursday evening. TES && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 2, 4:52 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 452 AM CDT WED APR 2 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 452 AM CDT WED APR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE REGION THROUGH TONIGHT. SOME OF THE STORMS THIS AFTERNOON AND TONIGHT MAY BE SEVERE. THE PRIMARY THREAT WILL BE LARGE HAIL. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED ACROSS THE AREA AGAIN ON THURSDAY. SOME OF THE STORMS THURSDAY AFTERNOON AND OVERNIGHT MAY BE SEVERE. TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ON THURSDAY AND THURSDAY NIGHT. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. TILLY
In the hours before
Local storm report, Apr 2, 1:42 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
142 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL GRANITE CITY 38.71N 90.13W
04/02/2014 M0.88 INCH MADISON IL TRAINED SPOTTER
&&
CARNEYLocal storm report, Apr 2, 1:45 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL MARYVILLE 38.73N 89.96W
04/02/2014 E0.50 INCH MADISON IL TRAINED SPOTTER
A FEW QUARTER SIZE HAIL MIXED IN.
&&
DYELocal storm report, Apr 2, 1:48 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
148 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL EDWARDSVILLE 38.80N 89.97W
04/02/2014 E0.70 INCH MADISON IL TRAINED SPOTTER
HAIL LASTED 2 MINUTES. TOTAL RAINFALL SO FAR IS 2.82
INCHES.
&&
FUCHSSpecial weather statement, Apr 2, 2:16 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 216 PM CDT WED APR 2 2014 ILZ064-065-069-070-022000- BOND IL-CLINTON IL-FAYETTE IL-MARION IL- 216 PM CDT WED APR 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLINTON...EASTERN BOND...SOUTHERN FAYETTE AND NORTHERN MARION COUNTIES UNTIL 300 PM CDT... AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEAVER CREEK...OR 7 MILES SOUTH OF GREENVILLE...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VANDALIA... TAMALCO... MULBERRY GROVE... BOULDER... FAIRMAN... PATOKA... SHOBONIER... BROWNSTOWN... KINMUNDY... ST. ELMO... THIS STORM WILL ALSO IMPACT CARLYLE LAKE RECREATIONAL AREA. THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN ILLINOIS FROM EXIT 41 TO EXIT 76. INTERSTATE 57 NEAR EXIT 127. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KANOFSKY
Special weather statement, Apr 2, 2:53 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 253 PM CDT WED APR 2 2014 ILZ065-070-022030- FAYETTE IL-MARION IL- 253 PM CDT WED APR 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE AND NORTHEASTERN MARION COUNTIES UNTIL 330 PM CDT... AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINMUNDY...OR 11 MILES NORTH OF SALEM... MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FARINA... OMEGA... STEPHEN FORBES STATION... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Local storm report, Apr 2, 2:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM FLASH FLOOD KIRKWOOD 38.58N 90.42W
04/02/2014 ST. LOUIS MO TRAINED SPOTTER
SOUTH FILLMORE AVENUE IS FLOODED NEAR EAST MONROE
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 10:38 AM CDT | Severe Thunderstorm Warning | LSX | Monroe | 52 min |
| Apr 2, 10:51 AM CDT | Areal Flood Advisory | LSX | Macoupin, Madison, Monroe, Montgomery, Saint Clair | 26 days |
| Apr 2, 11:02 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 43 min |
| Apr 2, 12:55 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 50 min |
| Apr 2, 1:33 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 42 min |
| Apr 2, 2:12 PM CDT | Flash Flood Warning | LSX | Madison | 4 hr |
| Apr 2, 7:13 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 47 min |
| Apr 2, 7:44 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 46 min |
| Apr 2, 8:26 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 49 min |
| Apr 2, 8:50 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 40 min |
| Apr 2, 9:47 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 43 min |
| Apr 2, 10:15 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 45 min |
| Apr 2, 12:13 PM CDT | Areal Flood Advisory | LSX | Lincoln, Saint Charles, Warren | 3 hr |
| Apr 2, 3:18 PM CDT | River Flood Warning | LSX | Saint Charles | 57 hr |
Nearby
Flash Flood Watches in Missouri, 2014Flash Flood Watches in Illinois, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.